Arkansas, 2016High Wind in Arkansas, April 30, 2016
April 30, 2016 · NWS MEG · 2 events in 2 counties and zones
A line of showers and thunderstorms moving through Eastern Arkansas and the Memphis Metropolitan area quickly weakened during the morning hours of April 30, 2016. Behind the weakening line of showers and thunderstorms a wake low pressure system developed across Eastern Arkansas and the Memphis Metropolitan area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms moving through Eastern Arkansas and the Memphis Metropolitan area quickly weakened during the morning hours of April 30, 2016. Behind the weakening line of showers and thunderstorms a wake low pressure system developed across Eastern Arkansas and the Memphis Metropolitan area. Gusty winds up to 58 mph were recorded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 30, 5:31 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 30, 5:31 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SAT APR 30 2016
.UPDATE...
UPDATED TO INCLUDE 12Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 409 AM CDT SAT APR 30 2016/
DISCUSSION...
HEAVY RAIN AND THUNDERSTORMS CONTINUE TO TRAIN ALONG AND EAST OF
THE MISSISSIPPI RIVER. LITTLE ROCKS 00Z SOUNDING MEASURED NEARLY
1.50 INCHES PRECIPITABLE WATER. DUAL POL INSTANTANEOUS PRECIPITATION
RATES ARE UP TO 2.5 INCHES PER HOUR. FLOODING IS LIKELY IN EAST
CENTRAL ARKANSAS...ALTHOUGH EARLY SATURDAY MORNING REPORTS HAVE
NOT BEEN ABUNDANT. HIGH RES SHORT TERM MODEL GUIDANCE INDICATES
RAIN WILL GRADUALLY SHIFT EAST THIS MORNING...BUT 2-4 ADDITIONAL
INCHES OF RAIN IS LIKELY.
A SURFACE LOW WILL TRACK ACROSS NORTH MISSOURI INTO ILLINOIS
TODAY. AN ASSOCIATED WARM FRONT EXTENDS ACROSS SOUTH MISSOURI AND
A COLD FRONT IS SLOWLY APPROACHING THE MIDSOUTH FROM THE WEST. ONCE
THE FRONT PASSES...WE SHOULD SEE AN END TO THE ADVERSE
WEATHER...BUT UNTIL THEN IT MIGHT BE A GOOD IDEA TO JUST ENJOY A
SATURDAY INDOORS. SPC HAS ALL OF THE MIDSOUTH IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS...BUT FEEL CONFIDENT THAT ONGOING CONVECTION
WILL LIMIT INSTABILITY AND RESULTING SEVERE THUNDERSTORM
POTENTIAL. STRONG STORMS CONTAINING HEAVY RAIN AND LOTS OF
LIGHTNING ARE EXPECTED.
SOUTHWEST FLOW WILL SHIFT ZONAL LATE TONIGHT INTO EARLY SUNDAY AS
A RIDGE BUILDS OVER THE SOUTHERN PLAINS. MUCH OF THE MIDSOUTH WILL
FINALLY SEE SOME SUNSHINE BY SUNDAY EVENING...THE EXCEPTION BEING
FAR EASTERN AREAS. TEMPERATURES TODAY WILL LIKELY REMAIN IN THE
LOW TO MIDDLE 70S DUE TO ABUNDANT CLOUD COVER AND RAINFALL.
UNDERCUT GUIDANCE BY SEVERAL DEGREES...AND IF FRIDAY WAS ANY
INDICATION OF WHAT TODAY MAY BRING...I STILL MAY BE TOO WARM.
SUNDAY SHOULD BE SLIGHTLY WARMER.
A COOLER AND DRIER AIRMASS WILL MOVE INTO NORTHERN PORTIONS OF THE
MIDSOUTH MONDAY. SHOWERS MAY LINGER FARTHER SOUTH ACROSS NORTH
MISSISSIPPI. SOME OF THE COOLEST LOCATIONS WILL LIKELY DIP INTO
THE 40S TUESDAY MORNING. AFTERNOON HIGHS WILL LIKELY REMAIN IN THE
60S AREA WIDE MONDAY...TRENDING A FEW DEGREES WARMER EACH DAY
THROUGH MIDWEEK.
ZONAL FLOW WILL SHIFT NORTHWESTERLY MIDWEEK AS A STRONG RIDGE
BUILDS OUT WEST. A WEAK COLD FRONT IS EXPECTED LATE IN THE WORK
WEEK. RETURN FLOW AHEAD OF THE FRONT LOOKS MARGINAL...SO MOISTURE
FOR RAIN SHOULD BE LIMITED. WILL MAINTAIN A DRY FORECAST THROUGH
THE WORK WEEK.
30
&&
.AVIATION...
12Z TAF CYCLE
A LINE OF TSRA WITH MORE STRATIFORM SHRA BEHIND IS NOW JUST EAST
OF THE MS RIVER...THUS BEGIN THE CYCLE WITH VCTS OR VCSH AT ALL
BUT KTUP. INCLUDED TEMPO FOR TSRA OR RA WITH MVFR CAT CIGS AND
VSBYS AT THESE SAME TERMINALS THROUGH LATE MORNING. GUIDANCE
SUGGESTS ANOTHER LINE OF TSRA DEVELOPING THIS EVENING SO HAVE
INCLUDED VCTS FOR THIS EVENING BUT UNCERTAINTY EXISTS REGARDING
TIMING. SOUTHERLY WINDS SUSTAINED AT OR JUST UNDER 10 KTS BY THIS
AFTERNOON WILL BE GUSTY AT TIMES BEFORE SUBSIDING AFTER SUNSET.
ZDM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR COAHOMA-
DESOTO-TUNICA.
TN...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Apr 30, 3:14 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
414 AM CDT SAT APR 30 2016
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011115-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
414 AM CDT SAT APR 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD HEAVY RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS THE
MIDSOUTH. HEAVY RAINFALL MAY RESULT IN FLOODING ESPECIALLY ALONG
AND WEST OF THE MISSISSIPPI RIVER.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS
AREAS SOUTH OF INTERSTATE 40. DAMAGING WINDS AND LARGE HAIL WILL
BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH SATURDAY EVENING.
High Wind, Poinsett
- When
- April 30, 7:00 AM CST to 7:05 AM CST
- Where
- Poinsett forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 35.574, -90.663 (the zone’s center; the record gives no point)
High winds overturned a tractor trailer in Marked Tree.
High Wind, Mississippi
- When
- April 30, 7:25 AM CST to 7:26 AM CST
- Where
- Mississippi forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.764, -90.054 (the zone’s center; the record gives no point)
ASOS in Blytheville reported a gust to 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Utah, April 30, 20161 death · $1.0 million · 79 kt wind · 1 event
- Tornadoes and Flash Flood in Texas, April 30, 20163 injured · $52,000 · EF2 · 4 events
- Damaging Winds and Lightning Strike in Louisiana, April 30, 2016$2.0 million · 52 kt wind · 7 events
- Damaging Winds in Georgia, April 30, 20165 injured · $90,000 · 55 kt wind · 4 events
- Strong Wind in Tennessee, April 30, 2016$50,000 · 1 event
- Flash Flood in South Carolina, April 30, 2016$45,000 · 1 event
- Tornado and Flash Flood in Louisiana, April 30, 2016$5,000 · EF1 · 3 events
- Hail in Missouri, April 30, 20161.75 in hail · 12 events
- Flash Flooding and Damaging Winds in Texas, April 30, 201655 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 30, 20167 events
- Flooding in Arkansas, April 30, 20166 events
- Hail in Illinois, April 30, 20162 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632689, 632692.